MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GP75 TEST KIT

BIOMERIEUX, INC. VITEK® 2 AST-GP75 TEST KIT
Catalog Number 415670
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of obtaining a false positive cefoxitin screen when testing two staphylococcus aureus patient isolates with the vitek® 2 ast-gp75 test kit (reference # 415670, lot # 2751063103).Upon repeat testing the same results were obtained.Customer lot # 2751063103: oxacillin mic = 0.5, susceptible (modified to resistant by advanced expert system¿) for all 4 results.The customer tested the strains a third time with the same lot (lot # 2751063103) and a second lot (lot # 2751069103).All cefoxitin screen results were negative.Customer lot # 2751063103: oxacillin mic <= 0.25, susceptible.Oxacillin mic = 0.5, susceptible.Second lot # 2751069103: oxacillin mic = 0.5, susceptible.Oxacillin mic = 0.5, susceptible.Alternate testing was performed with pbp2a and results were susceptible.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint of false positive cefoxitin screen results when testing two staphylococcus aureus patient isolates with the vitek® 2 ast-gp75 test kit (ref 415670, lot 2751063103).The two strains were no longer viable, so they could not be submitted for investigational testing.Submittal of the isolates is required in order to confirm a vitek® 2 discrepancy compared to the reference methods.Since the strains could not be submitted for investigational purposes, no additional investigation could be completed.Ast-gp75 lot #2751063103 met final qc release criteria.This lot passed qc performance testing.

Brand Name
VITEK® 2 AST-GP75 TEST KIT
Common Device Name
VITEK® 2 AST-GP75 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key8781718
Report Number1950204-2019-00227
Device Sequence Number1889787
Product Code LON
UDI-Device Identifier03573026437183
UDI-Public03573026437183
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2020
Device Catalogue Number415670
Device Lot Number2751063103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer08/22/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1